Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Weak maximality condition and polycyclic groups

Authors: Y. K. Kim and A. H. Rhemtulla
Journal: Proc. Amer. Math. Soc. 123 (1995), 711-714
MSC: Primary 20F16; Secondary 06F15, 20E26, 20F60
MathSciNet review: 1285998
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A group G is called strongly restrained if there exists an integer n such that $ \langle {x^{(y)}}\rangle $ can be generated by n elements for all x, y in G. We show that a group G is polycyclic-by-finite if and only if G is a finitely generated strongly restrained group in which every nontrivial finitely generated subgroup has a nontrivial finite quotient. This provides a general setting for various results in soluble and residually finite groups that have appeared recently.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20F16, 06F15, 20E26, 20F60

Retrieve articles in all journals with MSC: 20F16, 06F15, 20E26, 20F60

Additional Information

PII: S 0002-9939(1995)1285998-2
Article copyright: © Copyright 1995 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia